stroke

by anita charlton
(uk)

Hi have just started useing the cream,and was reducing my H.R.t..That I had been on for many years,I started the cream on the 24 june 12.and went on hoilday in uk four days later I had a stroke and needed surgery,I was shocked and so was the family,I am only just 56yrs,and no history that would suggest any otheir problem.I have had too come off the HRT completely .do you think it is still safe for me to carry on the cream,my hot flushes are shocking,on top of me trying to recover .can you help mrs charlton

Comments for stroke

Click here to add your own comments

Jul 20, 2012
stroke
by: Wray

Hi Anita Unfortunately HRT can cause strokes, women never seem to be warned about it. Oestrogen increases the clotting risk, whereas progesterone reduces it, see here and here. I can imagine your Hot Flushes must be horrendous. Coming off HRT cold turkey would do this. I have found 400mg/day or more progesterone is needed to stop them. Please have a vitamin D test done, you live in the UK and your level is probably very low. Vitamin D also prevents clots, see here, here, here and here. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Birmingham Hospital send out test kits for £25, but please ignore they 'adequate' level, far too low. If you wish to cant to someone about the progesterone and vitamin D please contact Julienne via her website here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...